MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT VERIO 2 METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT VERIO 2 METER; GLUCOSE MONITORING SYS/KIT
Model Number 022-657
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Dizziness (2194); Syncope/Fainting (4411)
Date of Event 06/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Similar complaints for this issue were trended including the reported meter.It was concluded that the number of complaints for the meter did not breach thresholds indicative of a systemic issue.In addition, lifescan conducted a strip lot evaluation and concluded that no other complaints were associated to this lot and thus no escalation is required and no systemic issue was observed.
 
Event or Problem Description
On june 09, 2023, the lay user/patient contacted lifescan (lfs) portugal, alleging that his onetouch verio 2 meter was reading inaccurately high compared to his feelings and/or normal readings.This complaint was classified based on information obtained from the customer care agent (cca) during the initial call.The patient alleged that the issue started on (b)(6) 2023, when he received three blood glucose readings, before and after dinner, all above ¿240 mg/dl¿ with the subject meter.The patient indicated that he felt that the readings were not accurate but due to a heart surgery recently, he trusted the results.The patient manages his diabetes with unspecified insulin (self-adjusting dose ¿ usual dose between 14-16 units) and claimed that he increased his insulin intake to 20 units at 11 pm in response to the high readings.During his sleep the patient woke between 11:30 pm and 12 am to use the bathroom and started feeling ¿dizzy and fainted¿.The patient¿s wife assisted him promptly and treated him immediately with sugar packets.The patient indicated that he started to feel normal after.During troubleshooting, the cca was not able to confirm if the unit of measure was set correctly on the subject meter.The cca noted that the patient did not have control solution at the time of the call to test the subject system.The cca established that the test strip vial was intact, that the test strips had been stored properly, were not open beyond their discard date and had not expired.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed symptoms suggestive of a serious injury adverse event after taking an increased dose of insulin based on alleged inaccurate high results obtained with the subject meter and reportedly received medical intervention.

Brand Name
OT VERIO 2 METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug 6300
SZ  6300
Manufacturer (Section G)
LIFESCAN SCOTLAND
beechwood park north
inverness IV2 3 ED
UK   IV2 3ED
Manufacturer Contact
simon palmer
beechwood park north
inverness IV2 3-ED
UK   IV2 3ED
1463383679
MDR Report Key17131860
Report Number3008382007-2023-00033
Device Sequence Number15067244
Product Code NBW
UDI-Device Identifier00353885008716
UDI-Public00353885008716
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K131363
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number022-657
Device Catalogue Number022-657
Device Lot Number5643806
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2023
Initial Report FDA Received Date06/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age78 YR
Patient SexMale